[Skip to Content]
[Skip to Content Landing]
Article
December 1984

Hypomagnesemia After Cisplatin Combination Chemotherapy

Author Affiliations

From the Departments of Internal Medicine (Drs Buckley and Meyer), Nursing (Ms Clark), and Surgery (Dr Pearlman), Denver Veterans Administration Medical Center; and University of Colorado Health Sciences Center, Denver (Drs Buckley, Meyer, and Pearlman and Ms Clark).

Arch Intern Med. 1984;144(12):2347-2348. doi:10.1001/archinte.1984.00350220063013
Abstract

• Sixty-six patients receiving a five-drug combination chemotherapy regimen containing low-dose cisplatin were studied for the presence of hypomagnesemia. Thirty-eight (76%) of 50 patients receiving treatment every four weeks became hypomagnesemic during treatment. The incidence increased with the cumulative cisplatin dose, ranging from 41% after a single course to 100% of patients receiving six cycles of therapy. The incidence seemed lower in patients receiving the combination with a greater interval (eight weeks v four weeks) between cycles. We report the incidence and severity of hypomagnesemia to be dose dependent. The cause of the higher incidence of hypomagnesemia observed in this series compared with others is unknown but may be related to an interaction of cisplatin with another drug contained in this regimen.

(Arch Intern Med 1984;144:2347-2348)

×